MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA MISAGO RX SELF-EXPANDING PERIPHERAL STENT

TERUMO CORPORATION, ASHITAKA MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Catalog Number SX-FXA0760LN
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was returned to the manufacturing facility for evaluation.Visual inspection upon receipt found a kink on the proximal shaft near the guide wire port.The stent was not in place.Magnifying inspection of the inner shaft where the stent had been crimped find no anomalies.Magnifying inspection of the sliding part revealed no anomalies.Magnifying inspection of the distal tip found some abrasions generated on its surface.Magnifying inspection of the segment where the traction wires are fixed found no anomalies.The outside diameter of the sliding part was confirmed to meet manufacturing specifications.X-ray fluoroscopic inspection of the inside of the deployment handle found that the thumbwheel had been clicked 35 times.A review of the device history record and the shipping inspection record of the involved product/lot# combination confirmed that there were no indications of production related problems.A review of the complaint history files confirmed that the involved product/lot# combination has not been reported previously.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause cannot be determined based on the investigation result, it was evident that the actual sample was subjected to a pulling force.As a result, it is probable that the deployed segment of the stent protruding from the distal end of the destination became caught in the distal edge of the destination.Continued pulling back of the misago could have caused the stent which had deployed inside the destination to become stretched.The device labeling does address the potential for such an occurrence in the instruction for use (ifu) with the statement such as the following: (1) ensure that the stent is not positioned within the introducer sheath, guiding sheath or guiding catheter.(2) eliminate any slack in the delivery catheter and fix in position.(3) do not pull the delivery system tight during stent deployment.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the misago device deployed inside of the destination device.Follow up communication with the user facility confirmed the following information: during deployment of the misago stent it started to drift proximally from the initial position; the device was move back into the involved destination and deployed; the stent was stretched to approximately 100mm possibly due to some pulling force to the misago device; the stent was left implanted in the patient; the procedure was completed; and the patient was not impacted.

Brand Name
MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key5453529
Report Number9681834-2016-00019
Device Sequence Number279613
Product Code NIP
UDI-Device Identifier04987350722188
UDI-Public04987350722188
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue NumberSX-FXA0760LN
Device Lot Number150618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2016
Initial Report FDA Received Date02/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DESTINATION; DESTINATION